MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY PF IMPLANT MED LT; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY PF IMPLANT MED LT; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71461014
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Crepitus (4893)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka surgery that had been performed on (b)(6) 2019, the patient experienced patella clunk.This adverse event was addressed by a revision surgery on (b)(6) 2024, in which they revised the implants to a total knee, and revised one (1) journey pf implant med lt by explanting it and noticed it to have more wear than expected.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: d5, d7a, d8, e1 (name prefix/title), h8 corrected data: b1, b5, h6 (medical device problem code, health effect - clinical code).
 
Event or Problem Description
It was reported that, after a pfj surgery that had been performed on (b)(6) 2019, the patient experienced patella clunk.This adverse event was addressed by a revision surgery on (b)(6) 2024, in which they revised the implants to a tka; also the patella was noticed to have more wear than expected so it was revised too.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: (b)(4) was found to be a duplicate of (b)(4); since both cases cover the same revision surgery performed due to the patient experiencing a patellar clunk.Therefore, (b)(4) (where the journey pf implant med lt was reported) will be closed and (b)(4) (where the gii/legion resurf pat w/jrny peg 29mm was reported) will remain open.The investigation and findings for both implants will be documented under (b)(4).From now on, this report will be covered under report number: (b)(4).

Brand Name
JOURNEY PF IMPLANT MED LT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21200376
Report Number1020279-2025-00149
Device Sequence Number8285253
Product Code KRR
UDI-Device Identifier03596010544216
UDI-Public3596010544216
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K051086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71461014
Device Lot Number19BM19715
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer02/13/2025
Not provided
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date02/19/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale